I have a connective tissue disease and this past winter I had quite a flare up with heart related problems and breathing problems. I had an echocardiogram which showed borderline pulmonary hypertension with RVSP of 28-30, slight mitral prolaspe and tricuspic regurgitation. I also ended up in the ER with pvc's.For two months after that I had irregular heartbeats at times, palpatations (heart pounding in chest and fast at times) and blood pressure drops. I had an overnight study to see if I had an oxygen problem and at that time I noticed when I turned over in bed , the machine on my finger recording the numbers would jump from 56 to 91on heart rate (oxygen would be 92 to 98), just from turning over.Long story short, I did not need oxygen. I have good oxygen rates at 99% during the day.
My question is this has all subsided but I do notice I wake up tired and have a heart rate NONIN which I have put on my finger upon waking like this and my heart rate is in the 40's .A couple of times in the low 40's. Can your heart rate go to low at night and make you tired after sleeping hard all night?
I am a 54 yr. old moderately active, walk and water exercise daily. Just worried something is not being caught here and wonder if I should be concerned and press this all with my cardiologist. Thankyou.
The numbers jumped because of the movement, not because your oxygen levels would jump. Readings need to be taken while you are still. If you move it will jump for a second or two and then normalize again. I know this because my daughter has asthma and has worn those finger monitors numerous times. She needs to stay still while they take the reading.
Also it is normal for heart rate to go down into the 40s and even sometimes in the 30s while you are asleep. Resting heart rate does not mean sleeping heart rate.
I know this is an older post . But I had a question? I am in my mid 30's , I had mild high blood pressure for a few years . I changed my diet and started exercising about 3 or 4 times a week . Just treadmill and a nice solid paced walk . I stay on my feet and am active at work . But far from being an athlete .. I have had anxiety and problems sleeping . So I now take between 0.5 mg and 1 mg of Ativan at night . But want to taper off. I noticed within the last few weeks my pulse has dropped in the late afternoons and night . It is usually in the low to high 50's before I fall asleep . ( No symptoms ) It was causing some anxiety at first , but I have seen online that low pulse might not be a bad thing .. where I am worried is when I wake up at 3 or 4 in the morning for a bathroom break my pulse will be in the 70's or 80's ? And in the mornings when I wake up it will be in the 80's sometimes 90's ? It will eventually fall back to anywhere between 60 and 70 beats . Until late evening again ? Then it just repeats all over ? How can you go from a resting rate of low 50's at night to a faster rate of 70 and up while you sleep ? Any help is greatly appreciated . :)
Waking with a faster heart rate is an indication of stress on the body, that combined with a low resting heart rate indicates that their may be an underlying medical condition. Pay attention to your activity and energy levels also if yiu have shortness f breath. I have a resting heart rate in the low 50s high 40s but it drops to low 40s and in my sleep it drops down to the low 30s, 30bpm has been the lowest recorded so far. I have shortness of breath and was diagnosed with bilateral pulmonary embolisms but my oxygen saturation is pretty much always in the 90s. i frequently have PVCs which have been becoming more frequent, I also dont go though all stages of sleep, i go from conscience to REM and from REM to conscience every 20-30 minutes. the doctors are baffled. Please help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.